MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure marks on the implant.The implant was loaded into the cartridge under the microscope using a monofilament pliers.There were no marks prior to loading.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.A photo was provided.The photo showed and implanted lens.Large gouges are observed on the lens.The damage on the right appears to be on the anterior surface.The damaged material was on the optic surface.This damage may have been caused by a plunger override.Product history records were reviewed and the documentation indicated the product met release criteria.An unspecified company cartridge was indicated.Without the company cartridge model, it is not possible to determine if a qualified cartridge was used.The diopter (26.0) of the company is only qualified for use in the company cartridge.The handpiece and viscoelastic indicated would be qualified for this lens when used with the qualified cartridge.The root cause cannot be determined for the reported complaint.Based on our observation of the attached photo, the lens had large gouges on the optic.The damage appeared to be on the anterior surface and damaged lens material was on the lens.It is unknown if the qualified company cartridge was used.The ifu (instructions for use) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is possible that the damage may have been caused by an instrument used when trying to load the lens into the cartridge or from a plunger override during delivery.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The physician reported that there are marks on the implant.The implant was loaded into the cartridge under the microscope using a monofilament pliers.There were no marks prior to loading.The patient was not bothered and does not complain about anything.Due diligence has been performed in an attempt to obtain further information on this event.The physician has not responded to request for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20873450
Report Number1119421-2024-02407
Device Sequence Number18316338
Product Code POE
UDI-Device Identifier00380652421355
UDI-Public(01)00380652421355(17)281015(11)231018(10)15722826
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15722826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date12/07/2024
Supplement Report FDA Received Date03/13/2025
Date Device Manufactured10/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE
Patient SexUnknown